Header

UZH-Logo

Maintenance Infos

Severe hepatic toxicity due to thalidomide in relapsed multiple myeloma


Trojan, A (2003). Severe hepatic toxicity due to thalidomide in relapsed multiple myeloma. Annals of Oncology, 14(3):501-502.

Abstract

Thalidomide has shown efficacy in the treatment of advanced refractory multiple myeloma even after autologous stem-cell transplantation [1] and has been evaluated alone or in combination in the treatment of various solid and hematological malignancies [2–4]. Both antiangiogenic activity [5] and the immunomodulatory properties of thalidomide are proposed mechanisms for its beneficial effects [6]. Common side-effects during treatment with thalidomide are sedation, constipation, skin rash and peripheral neuropathy. Less frequently bradycardia, hypotension and hypothyroidism have been described [7]. However, life-threatening toxicity due to thalidomide has occurred as toxic epidermal necrolysis [1], and in combination with steroids or anthracycline-based chemotherapy an increased incidence of thromboembolic events has been observed [8].

Abstract

Thalidomide has shown efficacy in the treatment of advanced refractory multiple myeloma even after autologous stem-cell transplantation [1] and has been evaluated alone or in combination in the treatment of various solid and hematological malignancies [2–4]. Both antiangiogenic activity [5] and the immunomodulatory properties of thalidomide are proposed mechanisms for its beneficial effects [6]. Common side-effects during treatment with thalidomide are sedation, constipation, skin rash and peripheral neuropathy. Less frequently bradycardia, hypotension and hypothyroidism have been described [7]. However, life-threatening toxicity due to thalidomide has occurred as toxic epidermal necrolysis [1], and in combination with steroids or anthracycline-based chemotherapy an increased incidence of thromboembolic events has been observed [8].

Statistics

Citations

Dimensions.ai Metrics
16 citations in Web of Science®
19 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

24 downloads since deposited on 10 Oct 2018
24 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:National licences > 142-005
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:1 March 2003
Deposited On:10 Oct 2018 10:55
Last Modified:17 Sep 2019 19:29
Publisher:Oxford University Press
ISSN:0923-7534
OA Status:Green
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1093/annonc/mdg095
Related URLs:https://www.swissbib.ch/Search/Results?lookfor=nationallicenceoxford101093annoncmdg095 (Library Catalogue)

Download

Download PDF  'Severe hepatic toxicity due to thalidomide in relapsed multiple myeloma'.
Preview
Content: Published Version
Language: English
Filetype: PDF (Nationallizenz 142-005)
Size: 60kB
View at publisher